View unanswered posts | View active topics It is currently Fri Nov 28, 2014 9:46 am



Reply to topic  [ 7 posts ] 
 HELP! - is it the Seroquel? 
Author Message

Joined: Wed May 08, 2013 9:16 pm
Posts: 15
Post HELP! - is it the Seroquel?
I care for Mum (86 and diag LBD Feb) at home, and for months we have had problems with her persistently calling for me - even though I spend just about all my time with her, night and day. If I take one step outside her room she starts to call my name, although I always tell her where I am going - to make her a coffee or meal etc. After a nasty episode with Librium (her Consultant Psychiatrist prescribed it despite my objections!) he finally agreed to give her Seroquel. We started with 25mg at night and she started to sleep much better - but the days were even worse - so we started another 25mg in the morning 6 days ago.
Now, even if I pop out for an hour the carer says she is just calling for me all the time and getting more and more distressed.
The constant UTI's (for years) have always made this worse, but at the moment the sample is showing clear. One thing that did occur to me was that maybe the Seroquel is affecting the white cell count and giving me a false reading - has anyone else experienced this?
I have to stop this calling somehow because I'm getting to the end of my tether and would be eternally grateful for any ideas!!!


Thu Nov 21, 2013 4:29 am
Profile

Joined: Fri Jan 15, 2010 9:33 pm
Posts: 3432
Location: Vermont
Post Re: HELP! - is it the Seroquel?
Have you talked with her dr. about this? It may just be part of the disease, but if things got much worse right at the time her meds were increased, it's hard to know if it's coincidental or not. Like hallucinations and other delusions, her constant calling you is something you will probably have to learn to ignore. It's something that might lessen or go away altogether on a moment's notice, or happen over time. It sounds like you definitely need to get away - this will be important for your own mental and physical health. If your mom is constantly asking the CG where you are, well so be it. There may be nothing to stop or lessen this behavior and you have to figure out ways to cope/adjust. This is probably not the answer you are looking for, but the reality of the disease is that many times, despite ours and the med. pro's best intentions, there may not be a good answer. Try to take care of yourself and get out as often as you can, and stay in close touch with her drs. to see if they have some new ideas. Best, Lynn

_________________
Lynn, daughter of 89 year old dad dx with possiblity of LBD, CBD, PSP, FTD, ALS, Vascular Dementia, AD, etc., died Nov. 30, 2010 after living in ALF for 18 months.


Thu Nov 21, 2013 9:44 am
Profile

Joined: Fri Jan 15, 2010 9:33 pm
Posts: 3432
Location: Vermont
Post Re: HELP! - is it the Seroquel?
Have you talked with her dr. about this? It may just be part of the disease, but if things got much worse right at the time her meds were increased, it's hard to know if it's coincidental or not. Like hallucinations and other delusions, her constant calling you is something you will probably have to learn to ignore. It's something that might lessen or go away altogether on a moment's notice, or happen over time. It sounds like you definitely need to get away - this will be important for your own mental and physical health. If your mom is constantly asking the CG where you are, well so be it. There may be nothing to stop or lessen this behavior and you have to figure out ways to cope/adjust. This is probably not the answer you are looking for, but the reality of the disease is that many times, despite ours and the med. pro's best intentions, there may not be a good answer. Try to take care of yourself and get out as often as you can, and stay in close touch with her drs. to see if they have some new ideas. Best, Lynn

_________________
Lynn, daughter of 89 year old dad dx with possiblity of LBD, CBD, PSP, FTD, ALS, Vascular Dementia, AD, etc., died Nov. 30, 2010 after living in ALF for 18 months.


Thu Nov 21, 2013 9:44 am
Profile

Joined: Mon Sep 09, 2013 9:16 pm
Posts: 29
Location: Texas, USA
Post Re: HELP! - is it the Seroquel?
My Dad has taken Seroquel for quite a while, probably two years. He also, when he was still at home, called for my Mom at times. In the evenings, after he went to bed, he would often call out to her. Sometimes she woke up in the middle of the night to hear him constantly calling her name. She would just call back and tell him to go to sleep, that she was right there in her own room. Sometimes he wandered the hall calling her name. He always wanted to know where she was. At times, if he didn't see her right there in the room with him, he would get up and look for her. If she went outside to work in the garden or on her birdhouses he would find her and stand inside the door, sometimes knocking or beating on it, yelling at her to come in the house. Several times he locked her out when he was doing this. I've talked with other folks who've had the same type of problem. I think its just a part of the disease that some people experience. Dad has been in the nursing home for about two and a half weeks now. I take Mom to visit every day before and during lunch. We've been told by the nurses and aides that, prior to us arriving, he has asked where his wife was and whether she was coming. Many times when the loved one is in this situation he/she just wants to know that someone is there. I once told my Dad, when he was agitated about something, that my Mom was in the other room and wasn't going anywhere. He replied that that's what he was afraid of, that she would leave.


Thu Nov 21, 2013 11:02 am
Profile

Joined: Wed Nov 13, 2013 3:04 pm
Posts: 45
Post Re: HELP! - is it the Seroquel?
It's tough to say. I am asking the SAME question. My mothers' dementia began advancing about Sept and her Seroquel was increased from 50 to 75. She got belligerent, mean, and worse all the way around. We changed her to Risperdal out of desperation. She got weak, and didn't know where she was. Changed to Zyprexa...helped for 2 weeks, doesn't have a clue where she is and is speaking in fragmented sentences. This ha got to bee one of the toughest diseases out there. My dad passed recently of kidney failure, and we thought that was hard? No comparison.


Wed Dec 18, 2013 12:28 pm
Profile

Joined: Mon Mar 08, 2010 9:32 pm
Posts: 120
Location: Dumfries Va
Post Re: HELP! - is it the Seroquel?
As everyone knows, Seeroquel can affect people in different ways. My wife was on it for 5 years before it caused a problem. She could only take 25mg as the 50 I could not wake her. I have read alot where people have severe reactins to seroquel and others where it has helped. It took a trip to the emergency room and her being taken off Seroquel for me to realize that it may have caused the problem but, Crestor also caused dementia! Now she has been taken off Seroquel, Crestor and Lisinopril with the Exelon Patch reduced to 4.6mg because she has lost about 80 pounds in the last 4 years. (Ever since starting the Exeln Patch)


Sun Dec 22, 2013 11:15 am
Profile

Joined: Sat May 25, 2013 3:53 pm
Posts: 305
Post Re: HELP! - is it the Seroquel?
I think it's good to mention here that it's the combination of meds that can create a totally different effect on the person as well as the individual response each person has to the individual medication. Also, some medicines take a while to get to the right level in the blood before they really start working so an effect can't be seen immediately. And with LBD every little change in medicine can have such a big effect. We really struggled with the meds for my mom in the beginning - up and down and in and out of hospital. But eventually things settled into a pattern (we're talking years) and the seroquel seemed to be all she needed.

_________________
Gail, Forum Moderator & daughter of Doris who passed away Dec. 2010 after living with LBD for 7 years.


Mon Dec 23, 2013 2:51 am
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 7 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr